Attention Parents: Children’s Cough Syrup Recall
Two varieties of children's cough syrup are being recalled because the dosing cups have incorrect markings.
This is important information because there is a threat of children accidentally overdosing. Please take the proper precautions by checking your medicine cabinet to see if you have any on hand.
According to ABC News:
The Perrigo Company is voluntarily recalling two batches of its children’s guaifenesin grape liquid (100mg/5 mL) and three batches of its children's guaifenesin DM cherry liquid (100mg guaifenesin and 5mg dextromethorphan HBr/ 5 ml) after a dosing cup with the wrong markings was included with the 4 oz. bottles.
The company is requesting that parents and guardians throw away the cups as opposed to trying to measure out the proper dosage. A professor at Vanderbilt University says the ingredients in the syrup are "minimally toxic," however if too much is consumed, side effects such as hallucinations, nausea, vomiting, and even death may occur.
Parents need to contact the poison control center immediately if children are experiencing any of the symptoms:1- 800-222-1222
For a listing of all of the potential side effects click HERE.